Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 3, NWS Detroit, MI

January 15, 2016

NWS Detroit, MI issued this gale warning at Jan 15, 2016, 3:51 AM EST. It took effect at Jan 16, 2016, 1:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2016, 3:51 AM EST (08:51 UTC)
In effect from
Jan 16, 2016, 1:00 AM EST
Expired
Jan 16, 2016, 9:58 AM EST
In force
9 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

329 
WHUS73 KDTX 150851
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 AM EST FRI JAN 15 2016

...NORTHWEST GALES DEVELOP TONIGHT...

.STRONG EASTERLY FLOW...GUSTING TO 30 KNOTS...OVER THE NORTH THIRD OF
LAKE HURON EARLY THIS MORNING WILL RELAX TODAY...AS LOW PRESSURE
TRACKS THROUGH THE STRAIGHTS THIS EVENING. NORTHWEST WINDS WILL
QUICKLY RAMP UP BEHIND THIS LOW...REACHING GALES OVER THE NORTH HALF
OF LAKE HURON TONIGHT INTO TOMORROW MORNING. A GALE WARNING HAS BEEN
ISSUED. ARCTIC AIR SPILLING INTO THE GREAT LAKES REGION OVER THE
WEEKEND WILL MAINTAIN STRONGER WINDS...WITH GUSTS OF 25 TO 30 KNOTS
RIGHT INTO MONDAY. LOCALIZED SNOW SQUALLS AND FREEZING SPRAY CAN
ALSO BE EXPECTED.

LHZ441-462-463-151000-
/O.CAN.KDTX.GL.A.0003.160116T0300Z-160116T2000Z/
PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
351 AM EST FRI JAN 15 2016

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WATCH. 

$$

LHZ361-152130-
/O.UPG.KDTX.GL.A.0003.160116T0300Z-160116T2000Z/
/O.NEW.KDTX.GL.W.0003.160116T0600Z-160116T1700Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
351 AM EST FRI JAN 15 2016

...GALE WARNING IN EFFECT FROM 1 AM TO NOON EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO NOON EST SATURDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ362-363-152130-
/O.UPG.KDTX.GL.A.0003.160116T0300Z-160116T2000Z/
/O.NEW.KDTX.GL.W.0003.160116T0600Z-160116T1700Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
351 AM EST FRI JAN 15 2016

...GALE WARNING IN EFFECT FROM 1 AM TO NOON EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO NOON EST SATURDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 39 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MR
4 follow-up statements
958 
WHUS73 KDTX 152054
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
354 PM EST FRI JAN 15 2016

...GALE FORCE WINDS WILL DEVELOP OVER THE NORTHERN TWO THIRDS OF
LAKE HURON TONIGHT...

.LOW PRESSURE WILL TRACK ACROSS CENTRAL LAKE HURON LATE THIS EVENING.
A WEAK GRADIENT WILL SUSTAIN LIGHT WINDS THROUGH THIS TIME
PERIOD...ALTHOUGH THE TRACK OF THE LOW WILL LEAD TO A CONSIDERABLE
AMOUNT OF VARIABILITY IN THE WIND DIRECTION ACROSS THE LAKE. WINDS
WILL BACK TOWARD THE NORTHWEST OVERNIGHT AS THE SURFACE LOW HEADS
EAST OF THE REGION. COLD AIR ADVECTION WITHIN THE TIGHTENING
GRADIENT FLOW WILL SUSTAIN GALE FORCE WIND GUSTS ACROSS MUCH OF LAKE
HURON OVERNIGHT THROUGH SATURDAY MORNING. WINDS AND WAVES WILL THEN
DEGREASE SAT AFTERNOON INTO SUNDAY MORNING AS A SURFACE TROUGH
DEVELOPS OVER THE EASTERN GREAT LAKES AND FURTHER RELAXES THE
GRADIENT. THERE WILL BE AN INCREASE IN NORTHWEST WINDS SUNDAY NIGHT
INTO MONDAY AS A SURGE OF ARCTIC AIR OVERSPREADS THE GREAT LAKES. AT
THIS POINT...THERE IS A LOW PROBABILITY OF WIND GUSTS EXCEEDING 35
KNOT GALES FOR GREATER THAN A THREE HOUR PERIOD WITH THIS NEXT
ARCTIC AIR OUTBREAK.

LHZ361-160900-
/O.CON.KDTX.GL.W.0003.160116T0600Z-160116T1700Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
354 PM EST FRI JAN 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
SATURDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 36 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ362-363-160900-
/O.CON.KDTX.GL.W.0003.160116T0600Z-160116T1700Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
354 PM EST FRI JAN 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
SATURDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 41 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 5 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SC
638 
WHUS73 KDTX 160245
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
945 PM EST FRI JAN 15 2016

...GUSTS TO NORTHWEST GALES TONIGHT...

.LOW PRESSURE WILL TRACK ACROSS CENTRAL LAKE HURON LATE THIS EVENING.
A WEAK GRADIENT WILL SUSTAIN LIGHT WINDS THROUGH THIS TIME
PERIOD...ALTHOUGH THE TRACK OF THE LOW WILL LEAD TO A CONSIDERABLE
AMOUNT OF VARIABILITY IN THE WIND DIRECTION ACROSS THE LAKE. WINDS
WILL BACK TOWARD THE NORTHWEST OVERNIGHT AS THE SURFACE LOW HEADS
EAST OF THE REGION. COLD AIR ADVECTION WITHIN THE TIGHTENING
GRADIENT FLOW WILL SUSTAIN GALE FORCE WIND GUSTS ACROSS MUCH OF LAKE
HURON OVERNIGHT THROUGH SATURDAY MORNING. WINDS AND WAVES WILL THEN
DEGREASE SAT AFTERNOON INTO SUNDAY MORNING AS A SURFACE TROUGH
DEVELOPS OVER THE EASTERN GREAT LAKES AND FURTHER RELAXES THE
GRADIENT. THERE WILL BE AN INCREASE IN NORTHWEST WINDS SUNDAY NIGHT
INTO MONDAY AS A SURGE OF ARCTIC AIR OVERSPREADS THE GREAT LAKES. AT
THIS POINT...THERE IS A LOW PROBABILITY OF WIND GUSTS EXCEEDING 35
KNOT GALES FOR GREATER THAN A THREE HOUR PERIOD WITH THIS NEXT
ARCTIC AIR OUTBREAK.

LHZ361-160915-
/O.CON.KDTX.GL.W.0003.160116T0600Z-160116T1700Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
945 PM EST FRI JAN 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
SATURDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 24 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 33 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ362-363-160915-
/O.CON.KDTX.GL.W.0003.160116T0600Z-160116T1700Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
945 PM EST FRI JAN 15 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO NOON EST
SATURDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JVC
115 
WHUS73 KDTX 160917
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 AM EST SAT JAN 16 2016

...GUSTS TO NORTHWEST GALES THIS MORNING...

.LOW PRESSURE IS EXITING GEORGIAN BAY EARLY THIS MORNING...WITH
NORTHWEST WIND GUSTS QUICKLY RAMPING UP TO NORTHWEST GALES OVER
NORTHERN TWO THIRDS OF LAKE HURON...AS COLDER AIR RUSHES INTO THE
CENTRAL GREAT LAKES. 

WINDS AND WAVES WILL DECREASE THIS AFTERNOON INTO SUNDAY MORNING AS
A SURFACE TROUGH DEVELOPS OVER THE EASTERN GREAT LAKES AND FURTHER
RELAXING OF THE GRADIENT TAKES PLACE. THERE WILL BE AN INCREASE IN
NORTHWEST WINDS SUNDAY NIGHT INTO MONDAY AS A SECOND SURGE OF ARCTIC
AIR OVERSPREADS THE GREAT LAKES. GALE FORCE WINDS ARE ONCE AGAIN
POSSIBLE OVER THE OPEN WATERS OF LAKE HURON. A GALE WATCH WAS NOT
ISSUED DUE TO THE CURRENT HEADLINE IN EFFECT.

LHZ361-161700-
/O.CON.KDTX.GL.W.0003.000000T0000Z-160116T1700Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
417 AM EST SAT JAN 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 34 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ362-363-161700-
/O.CON.KDTX.GL.W.0003.000000T0000Z-160116T1700Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
417 AM EST SAT JAN 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 29 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST 
  SATURDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MR
372 
WHUS73 KDTX 161458
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
958 AM EST SAT JAN 16 2016

...GALE FORCE GUSTS HAVE ENDED FOR TODAY...

.WINDS AND WAVES WILL DECREASE THIS AFTERNOON INTO SUNDAY
MORNING AS A SURFACE TROUGH DEVELOPS OVER THE EASTERN GREAT LAKES
AND FURTHER RELAXING OF THE GRADIENT TAKES PLACE. THERE WILL BE AN
INCREASE IN NORTHWEST WINDS SUNDAY NIGHT INTO MONDAY AS A SECOND
SURGE OF ARCTIC AIR OVERSPREADS THE GREAT LAKES. GALE FORCE WINDS
ARE ONCE AGAIN POSSIBLE OVER THE OPEN WATERS OF LAKE HURON. A GALE
WATCH MAY BE NEEDED.

LHZ361>363-161600-
/O.CAN.KDTX.GL.W.0003.000000T0000Z-160116T1700Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
958 AM EST SAT JAN 16 2016

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. 

$$

HLO

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Jan 14, 11:51 PM EST, 4 hours earlier.

Area forecast discussion, Jan 14, 11:51 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1151 PM EST THU JAN 14 2016

.AVIATION...

QUIET WEATHER HAS CONTINUED ACROSS SOUTHEASTERN MICHIGAN WITH THE
AMPLIFYING RIDGE OVER THE CENTRAL GREAT LAKES. THETA E ADVECTION IS
ONGOING...SEEN BOTH IN SOME SOUTHWARD DEVELOPMENT OF MVFR CIGS AND
SURFACE VISBILITIES THAT HAVE BEEN RUNNING IN THE 3-5SM RANGE.
UPSTREAM OBS HAVE BEEN VOID OF LOW CLOUD AND DRIZZLE...SO THE IDEA
IS MORE OF THE SAME WITH MVFR/VFR CEILING HEIGHTS IN MVFR BR/HZ.
DRY WEATHER IS EXPECTED THROUGH THE MORNING AND INTO THE EARLY
AFTERNOON HOURS WITH LINGERING DRY AIR. STOUT CVA DURING THE
AFTERNOON WITH SUBSTANTIAL MOISTURE SURGE POST 22Z WILL BRING A
HIGH LIKLIHOOD FOR RAIN AND IFR CIGS. TIMING OF WESTERLY WIND
SURGE ON SURFACE COLD FRONT IS 05-06Z.

//DTW THRESHOLD PROBABILITIES...

* LOW FOR CIGS AOB 5KFT TONIGHT. HIGH PROBABILITY AFTER 15Z FRIDAY.

&&

.PREV DISCUSSION...ISSUED 326 PM EST THU JAN 14 2016

DISCUSSION...

19Z WATER VAPOR IMAGERY REVEALS THINNING UPPER-LEVEL MOISTURE ACROSS
THE UPPER MIDWEST WITH A DIGGING TROUGH EMERGING FROM THE ROCKIES
ONTO THE HIGH PLAINS. AT THE SURFACE...LOW PRESSURE IS DEVELOPING IN
THE VICINITY OF SIOUX FALLS SD WITH A WARM FRONT EXTENDING EASTWARD
ROUGHLY ALONG THE M-59 CORRIDOR. LOW CLOUDS REMAIN PREVALENT NORTH
OF THIS FRONT THAT IS ONLY SLOWLY WORKING NORTHWARD. ISENTROPIC LIFT
IS RESULTING IN MAINLY VIRGA ALONG THE ELEVATED PORTION OF THE FRONT
WITH SOME ECHOES WORKING INTO THE TRI-CITIES AND NORTHERN THUMB. A
FEW LIGHT SNOW SHOWERS REMAIN POSSIBLE INTO THIS EVENING IN THESE
LOCALES AS THE COLUMN SLOWLY TRIES TO ACHIEVE SATURATION.

MAIN CHALLENGE TONIGHT IS ASSESSING LOW CLOUD/DRIZZLE POTENTIAL. NAM
IS ITS TYPICAL BULLISH SELF IN SATURATING THE LOW LEVELS AS MOISTER
AIR IS DRAWN NORTHWARD. IT IS PROJECTING LOW CLOUDS AT 18Z WHERE
DEWPOINT DEPRESSIONS WERE AROUND 10F OVER SOUTHERN IL/IN AND IT IS
ABOUT 10F TOO COLD IN THE RAW OUTPUT. AS A RESULT HAVE REMOVED
DRIZZLE MENTION SOUTH OF I-69. STILL FEEL THERE IS DRIZZLE AND
PERHAPS FOG POTENTIAL ALONG AND NORTH OF THE WARM FRONT /I-69/ WHERE
TEMPERATURES HAVE STRUGGLED AND VISIBILITIES HAVE BEEN DIMINISHED ALL
DAY. SOME FREEZING DRIZZLE IS POSSIBLE ESPECIALLY OVER NORTHERN
REACHES OF THE SAGINAW VALLEY AND THUMB WHERE TEMPERATURES WILL WARM
ABOVE FREEZING LAST...BUT IT IS NOT LIKELY TO BE TOO IMPACTFUL GIVEN
RESIDUAL MOISTURE AND SALT ON THE ROADS.

FRIDAY...UPPER WAVE TAKES ON A NEGATIVE TILT AS IT LIFTS FROM AR TO
OH. SURFACE LOW TO TRACK FROM SOUTHERN WI TO NORTHERN LOWER MI.
THIS WILL PUT SOUTHEAST MICHIGAN SOLIDLY IN THE WARM SECTOR WITH
TEMPS AREAWIDE ABOVE FREEZING BY AROUND 09Z. BEST AXIS OF
MOISTURE/BEST ISENTROPIC LIFT SKIRTS BY TO THE SOUTH AND EAST. AS A
RESULT...MUCH OF THE AREA MAY ACTUALLY STAY MAINLY DRY DURING THE
MORNING HOURS BEFORE LIFT AHEAD OF THE UPPER WAVE/SURFACE FRONT
BOOSTS US TO HIGH-LIKELY POPS BY AFTERNOON. PRECIP MAY END AS SNOW
FRIDAY NIGHT AS COLDER AIR FILTERS IN...BUT AT THAT POINT THE BETTER
MOISTURE/FORCING IS OFF TO THE NORTH AND EAST SO NOT EXPECTING
ANY MEANINGFUL ACCUMULATION. DUE TO PROGRESSIVE NATURE OF
SYSTEM...LOOKING AT 0.10 TO 0.25 INCHES OF RAIN.

SATURDAY...COLDER AIR CONTINUES TO FILTER IN AS CLOSED UPPER LOW
APPROACHES. TEMPERATURES WILL REMAIN STEADY OR DROP A BIT DURING THE
DAY AS 850 MB TEMPS FALL ABOUT 5C. SOME LAKE EFFECT SNOW SHOWER
ACTIVITY MAY BE AROUND BUT LOW INVERSION HEIGHTS LOOK TO LIMIT THE
COVERAGE. CHILLY LOWS IN THE TEENS SATURDAY NIGHT AS CAA CONTINUES.

AS REMNANTS OF THE WEEKEND LOW EXITS SUNDAY...SOME LAKE EFFECT SNOW
LINGERS MAINLY OVER THE THUMB ON MONDAY...OTHERWISE GENERALLY DRY
THROUGH MIDWEEK. FRIGID COLD AIR SETTLES IN ON THE BACKSIDE OF
SUNDAY'S LOW. OVERNIGHT LOWS DROP INTO THE SINGLE DIGITS FOR MONDAY
MORNING ACROSS SOUTHEAST MICHIGAN....WITH AFTERNOON HIGHS ONLY IN
THE TEENS TO LOW TWENTIES. THE FRIGID AIR HANGS OVER THE AREA
THROUGH WEDNESDAY MORNING WITH TEMPS WARMING SLIGHTLY THROUGH THE
REMAINDER OF THE PERIOD. AN UPPER LEVEL LOW BEGINS TO MIGRATE INTO
THE REGION BY WEDNESDAY AFTERNOON AND IS EXPECTED TO BRING IN THE
NEXT POTENTIAL FOR SNOW.

MARINE...

STRONG EASTERLY FLOW NORTH OF A WARM FRONT WILL BRING GUSTS TO NEAR-
GALES FOR SEVERAL HOURS LATE TONIGHT INTO EARLY FRIDAY MORNING
OVERFAR NORTHERN LAKE HURON. AT THIS TIME...INSTABILITY APPEARS
MARGINAL FOR SUSTAINED GALES ALTHOUGH OCCASIONAL GUSTS TO GALES
CANNOT BE RULED OUT. WINDS WILL THEN VEER TO THE SOUTH BEHIND THE
WARM FRONT FOR FRIDAY INTO FRIDAY NIGHT BEFORE A COLD FRONT
TRAVERSES THE WATERS AND NORTHWEST GUSTS TO GALES BECOME ESTABLISHED
OVER MOST OF LAKE HURON FRIDAY NIGHT AND SATURDAY. THE GALE WATCH
REMAINS IN EFFECT FOR THIS PERIOD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...GALE WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON FOR
     LHZ361>363-441-462-463.

LAKE ST CLAIR...NONE.
MICHIGAN WATERS OF LAKE ERIE...NONE.
&&

AVIATION.....CB
DISCUSSION...DT/DE
MARINE.......JVC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jan 14, 3:23 PM EST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EST THU JAN 14 2016

MIZ068>070-075-076-082-083-152030-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
323 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-152030-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
323 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WATCH IS IN EFFECT. SEE THE FORECAST FOR DETAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ047>049-053>055-060>063-152030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
323 PM EST THU JAN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FREEZING DRIZZLE IS POSSIBLE TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH THE AREA AND USHERS IN WARM AIR OVER SUB-FREEZING
TEMPERATURES AT THE GROUND. DUE TO SHORT DURATION AND PATCHY
NATURE...NOTHING MORE THAN A LIGHT GLAZE IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.